Hail, Adams
- When
- September 19, 2:56 PM CST
- Where
- Adams County, 0.5 mi W of Arkdale
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.030, -89.890
The public reported penny sized hail in Arkdale.
During the afternoon on September 19th, a few strong to severe storms developed across Adams and Juneau Counties and produced hail of dime to quarter size before weakening into the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
During the afternoon on September 19th, a few strong to severe storms developed across Adams and Juneau Counties and produced hail of dime to quarter size before weakening into the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Sep 19, 12:38 PM CST, 2 hours 18 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service La Crosse WI 138 PM CDT Fri Sep 19 2025 .KEY MESSAGES... - Scattered showers and thunderstorms through the weekend with localized heavy rain at times. Rainfall amounts through the weekend generally in the 0.3 to 0.6" range for areas south of I-94 and 0.6 to 1.25" for areas to the north of I-94. - Temperatures stay near normal with highs in the low to mid 70s through much of next week. && .DISCUSSION... Issued at 137 PM CDT Fri Sep 19 2025 Periodic Showers and Storms Through the Weekend: The upper level low is finally shifting east gradually. As this low moves eastward, RAP 700mb vorticity shows impulses of shortwave energy pass through the region with the better waves moving through later this afternoon and evening and again on Saturday afternoon and evening. These are the times when the highest chances for showers and thunderstorms are likely to occur. Outside of when the more defined waves move through, there will still enough lift and instability for scattered showers and storms to occur. There are some models that hint at another wave moving through Sunday evening that could increase widespread rain chances, however exact location and strength of this wave as well as any dry air entraining in, is still uncertain as this will play a role in how high the rain chances get. Rainfall amounts through the weekend are generally in the 0.3 to 0.6" range for locations south of I-94 and 0.6 to 1.25" for areas to the north of I-94. The HREF LPMM for 24 and 48 hours also highlights the I-94 corridor for the potential to see up to 2 to 2.5 inches by Sunday afternoon. While most of this rain will not fall all at once, with PWATs generally in the 1 to 1.4" range, there will be times when localized heavy rainfall will be possible when a heavier shower or thunderstorm moves over. Rain Potential Next Week: By Monday, we are still in close enough proximity to the low that another shortwave passes through increasing rain chances. At the same time, another trough dips down into the central CONUS. This trough eventually may close off and a closed low sits over the Mid Mississippi River Valley into next weekend. There are still some discrepancies in exact location and strength of the close low, as well as how long it lingers near our forecast area. Current ensemble guidance has a 60% chance that this low closes off and sits over the Mid Mississippi River Valley Region into next weekend. The other 40% of ensembles differ on location of the trough and not having the trough stem away from the parent longwave trough. Regardless if the trough does close off and form a low, lingering rain chances may continue through much of next week. Compared to previous forecasts, this trough has dug a little further south lowering our rain chances for next week. This is will be something to watch as we get closer to see how our rain chances change. Something that is of higher confidence is the temperature forecast. With the trough moving down next week and the influence from the current low overhead, highs will mostly stay in the low to mid 70s into next weekend. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 117 PM CDT Fri Sep 19 2025 A messy afternoon and evening is in store for the region as scattered showers will continue to develop (30-60%) with TS possible with any showers. Visibility restrictions are expected to be minimal within showers, largely remaining VFR, but could fall to be MVFR/IFR in areas of heavier rainfall, primarily over Wisconsin around and after 00z where heavier rain rates are expected. MVFR ceilings should persist through at least this evening. There is some indication of fog development overnight given the available moisture associated with the rainfall of the past few days. Not confident enough to include in the TAFs at this point given stronger winds aloft and cloudy conditions expected overnight, but will be something to keep an eye on. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Cecava AVIATION...Falkinham
Hazardous Weather Outlook National Weather Service La Crosse WI 345 AM CDT Fri Sep 19 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-201015- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 345 AM CDT Fri Sep 19 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
Special Weather Statement
National Weather Service La Crosse WI
322 PM CDT Fri Sep 19 2025
WIZ044-192045-
Adams WI-
322 PM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ADAMS COUNTY
THROUGH 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Westfield, or 11 miles northeast of Wisconsin
Dells, moving northwest at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Adams
County, including the following locations... Coons Deep Lake
Campground, Brooks, K And L Campground, County Roads B And K, County
Roads E And G, Grand Marsh, Highway 23 And County G, County Roads A
And B, Highway 82 And County B, and Big Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4364 8969 4385 8984 4395 8960 4364 8960
TIME...MOT...LOC 2021Z 155DEG 19KT 4377 8965
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NaylorSpecial Weather Statement
National Weather Service La Crosse WI
346 PM CDT Fri Sep 19 2025
WIZ044-192145-
Adams WI-
346 PM CDT Fri Sep 19 2025
...STRONG THUNDERSTORMS WILL IMPACT ADAMS COUNTY THROUGH 445 PM
CDT...
At 346 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 11 miles north of Wisconsin Dells, moving north at 25
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Friendship and Adams around 410 PM CDT.
Other locations impacted by this storm include Arkdale, Brooks,
Colburn, K And L Campground, County Roads B And K, Highways 13 And
21, County Roads A And B, County Roads G And M, Cottonville, and
Coons Deep Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4367 8977 4395 8995 4399 8996 4400 8999
4405 9002 4409 9003 4418 8973 4388 8959
4372 8960
TIME...MOT...LOC 2046Z 158DEG 20KT 4378 8969
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FalkinhamThe La Crosse radar (KARX), 107 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
2 hail. Local standard time, as filed.
The public reported penny sized hail in Arkdale.
The public reported quarter sized hail about 2 miles northeast Lyndon Station on County Highway HH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2025Every state in 2025This day in weather historyWarnings in Wisconsin, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289008, 1289009.